The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Atripla and kidney damage

Mar 28, 2008

I've been taking Atripla for about 30 days and I recently noticed a slight pain in my right side, can this be kidney damage?

Response from Dr. Henry

The tenofovir in Atripla can cause some significant kidney damage (< 1-2% of patients in first year) but it usually is slow/subtle and generally would not be manifested by flank pain though that could rarely occur. A physical examination and urine analysis would be helpful to sort out. KH

Baraclude effect on hiv

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint